MAUDE Adverse Event Report: COVIDIEN, FORMERLY USSC PUERTO RICO INC SGIA 60-3.8 SINGLE USE STAPLER; STAPLE, IMPLANTABLE

COVIDIEN, FORMERLY USSC PUERTO RICO INC SGIA 60-3.8 SINGLE USE STAPLER; STAPLE, IMPLANTABLE
Model Number SGIA6038S
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).
 
Event or Problem Description
According to the reporter, during a barcelona procedure the knifeless stapler used was mistaken for a cutting stapler due to similar packaging.A reoperation was performed after 12 days due to this error.There was an extension of the incision by more than 1 inch and unanticipated tissue loss.No reinforcement material was used.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received indicated that the patient condition is unknown at this time.As a result of the reported issue, the pouch caused an obstruction and had to be recreated.The issue was identified post-operatively, when the patient began to complain of pain.No further information is anticipated at this time.Should new information be received, a supplemental report will be submitted.

Brand Name
SGIA 60-3.8 SINGLE USE STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN, FORMERLY USSC PUERTO RICO INC
building 911-67
sabanetas industrial park
ponce PR 00731
MDR Report Key5787654
Report Number2647580-2016-00413
Device Sequence Number16228746
Product Code GDW
UDI-Device Identifier10884523007299
UDI-Public0110884523007299
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K013860
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberSGIA6038S
Device Catalogue NumberSGIA6038S
Device Lot NumberP4D0574KX
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;